# SDR CHQA201000216

- Difficulty date: November 28, 2010
- Submitted: November 30, 2010
- Operation: Air carrier
- Aircraft: N292SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145488
- Aircraft time: 22,848 hours, 21,579 cycles
- Engine: Allsn AE3007A
- Engine time: 13,661 hours, 13,103 cycles
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Part number: 47359713
- Part serial: 1894
- Condition: False Indication
- Location: Cargo Bay
- Part time: 22,967 hours, 20,788 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: F, A

## Discrepancy

DURING CRUISE FLIGHT, THE FLIGHT CREW REPORTED A BAG SMOKE INDICATION ON EICAS THAT QUICKLY DISAPPEARED BUT THEN RE-APPEARED AND REMAINED ILLUMINATED.  THE FLIGHT CREW FOLLOWED THE QRH AND DISCHARGED BOTH BAGGAGE FIRE EXTINGUISHERS.  THE FLIGHT ATTENDANT CHECKED THE BAGGAGE COMPARTMENT AFTER THE EXTINGUISHERS WERE DISCHARGED AND REPORTED SEEING HAZE IN THE BAGGAGE COMPARTMENT.  THE BAGG SMOKE MESSAGE DISAPPEARED BUT AGAIN CAME BACK AND REMAINED ON.  THE FLIGHT THEN DIVERTED TO SPI WHERE ON APPROACH THE BAGG SMOKE MESSAGE CLEARED AND REMAINED OFF.  THE FIRE DEPARTMENT INSPECTED THE AIRCRAFT AND FOUND NO INDICATIONS OF SMOKE OR FIRE IN THE BAGGAGE COMPARTMENT.  THE BAGGAGE SMOKE DETECTION AND FIRE EXTINGUISHING SYSTEMS WERE PLACED ON MEL AND THE AIRCRAFT REPOSITIONED TO MKE FOR FURTHER TROUBLESHOOTING.  IN MKE BOTH OF THE BAGGAGE FIRE EXTINGUISHER BOTTLES WERE REPLACED ALONG WITH RELAY K0629 AND THE BAGGAGE SMOKE DETECTION SYSTEM TESTED NORMALLY.  THE FAULT RETURNED ON 11/29/10 WITH AN INTERMITTENT DAU2 FAIL MESSAGE FOLLOWED BY A BAG SMOKE DETECT FAIL MESSAGE INTERMITTENTLY.  THE NR 2 DAU WAS REPLACED AND THE BAGGAGE SMOKE DETECTION MESSAGE CLEARED AND TESTED NORMALLY.  ON 11/30/2010 THE FAULT RETURNED AGAIN DURING TAXI OUT IN MKE WITH A BAGGAGE SMOKE MESSAGE.  MAINTENANCE REPLACED BOTH OF THE BAGGAGE SMOKE DETECTORS WITH NO FURTHER DEFECTS NOTED.  FWD SMOKE DETECTOR INFORMATION:  P/N: 473597-13, S/N  2300A, TSN:  17446, CSN:  17706, TSR:  1568.
